Alert archive / Oregon / Gale Warnings in 2014
Gale Warning 37, NWS Medford, OR
NWS Medford, OR issued this gale warning at Sep 9, 2014, 2:40 AM PDT. It took effect at Sep 9, 2014, 2:00 PM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2014, 2:40 AM PDT (09:40 UTC)
- In effect from
- Sep 9, 2014, 2:00 PM PDT
- Expired
- Sep 10, 2014, 3:20 AM PDT
- In force
- 13 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
429 WHUS76 KMFR 090940 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 AM PDT TUE SEP 9 2014 PZZ356-092245- /O.CAN.KMFR.SW.Y.0099.000000T0000Z-140911T0600Z/ /O.CON.KMFR.SI.Y.0101.000000T0000Z-140911T0600Z/ /O.UPG.KMFR.SE.A.0030.140910T0000Z-140911T0600Z/ /O.NEW.KMFR.SW.Y.0100.140909T1200Z-140911T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 240 AM PDT TUE SEP 9 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. * WINDS: NORTH 20 TO 30 KT. * SEAS: STEEP WIND WAVE DOMINATED NORTH SEAS OF 4 TO 8 FEET WITH A DOMINANT PERIOD OF AROUND 7 SECONDS. SEAS WILL BECOME VERY STEEP AT 6 TO 9 FEET 7 SECONDS TUESDAY EVENING THROUGH WEDNESDAY EVENING. * AREAS AFFECTED AND TIMING: SMALL CRAFT ADVISORY LEVEL CONDITIONS ARE EXPECTED PRIMARILY BEYOND 5 NM FROM SHORE. HOWEVER...STEEP TO VERY STEEP SEAS MAY EDGE IN CLOSER TO SHORE TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... ESPECIALLY NEAR CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-092245- /O.CAN.KMFR.SW.Y.0099.000000T0000Z-140911T0600Z/ /O.NEW.KMFR.SW.Y.0100.140909T1200Z-140911T1200Z/ /O.EXT.KMFR.SI.Y.0101.140909T2100Z-140911T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 240 AM PDT TUE SEP 9 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY. * SEAS: STEEP WIND WAVE DOMINATED SEAS OF 6 TO 8 FEET 7 SECONDS NEAR CAPE BLANCO THROUGH TUESDAY. THE AREA OF STEEP SEAS WILL EXPAND TO COVER MUCH OF THE WATERS NORTH OF CAPE BLANCO AS WINDS INCREASE TUESDAY EVENING THROUGH WEDNESDAY EVENING. * WINDS: NORTH 15 TO 25 KT DEVELOPING TUESDAY AFTERNOON AND CONTINUING THROUGH WEDNESDAY EVENING. * TIMING: STEEP WIND DRIVEN NORTH SEAS WILL DEVELOP THIS MORNING BUT WINDS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVEL UNTIL TUESDAY AFTERNOON. STEEP SEAS AND MODERATE WINDS WILL BOTH OCCUR TUESDAY EVENING THROUGH WEDNESDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ376-092245- /O.UPG.KMFR.SW.Y.0099.000000T0000Z-140911T0600Z/ /O.NEW.KMFR.GL.W.0037.140909T2100Z-140911T0600Z/ /O.CON.KMFR.SI.Y.0101.000000T0000Z-140911T0600Z/ /O.UPG.KMFR.GL.A.0026.140910T0000Z-140911T0600Z/ /O.NEW.KMFR.SE.W.0055.140910T0000Z-140911T1200Z/ /O.UPG.KMFR.SE.A.0030.140910T0000Z-140911T0600Z/ /O.NEW.KMFR.SW.Y.0100.140909T1200Z-140911T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 240 AM PDT TUE SEP 9 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. * WINDS: NORTH 20 TO 30 KT. WINDS MAY REACH GALE FORCE 30 TO 35 KT SOUTH OF GOLD BEACH TUESDAY EVENING THROUGH WEDNESDAY EVENING. * SEAS: STEEP WIND WAVE DOMINATED NORTH SEAS OF 6 TO 9 FEET WITH A DOMINANT PERIOD OF AROUND 7 SECONDS. SEAS MAY BECOME VERY STEEP AT 9 TO 12 FEET 7 SECONDS TUESDAY EVENING THROUGH WEDNESDAY EVENING. * AREAS AFFECTED AND TIMING: SMALL CRAFT ADVISORY LEVEL WINDS AND SEAS ARE EXPECTED OVER THE ENTIRE ZONE THIS EVENING THROUGH AT LEAST WEDNESDAY. HOWEVER...GALES AND VERY STEEP SEAS ARE POSSIBLE FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING SOUTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
2 follow-up statements
431 WHUS76 KMFR 092051 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 151 PM PDT TUE SEP 9 2014 PZZ376-101000- /O.CON.KMFR.SI.Y.0101.000000T0000Z-140911T0600Z/ /O.CON.KMFR.SW.Y.0100.000000T0000Z-140911T1200Z/ /O.CON.KMFR.GL.W.0037.140909T2100Z-140911T0600Z/ /O.CON.KMFR.SE.W.0055.140910T0000Z-140911T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 151 PM PDT TUE SEP 9 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * WINDS: NORTH 20 TO 30 KT. WINDS MAY REACH GALE FORCE 30 TO 35 KT SOUTH OF GOLD BEACH THIS EVENING THROUGH WEDNESDAY EVENING. * SEAS: STEEP WIND WAVE DOMINATED NORTH SEAS OF 6 TO 9 FEET WITH A DOMINANT PERIOD OF AROUND 7 SECONDS. SEAS MAY BECOME VERY STEEP AT 9 TO 12 FEET 7 SECONDS THIS EVENING THROUGH WEDNESDAY EVENING. * AREAS AFFECTED AND TIMING: SMALL CRAFT ADVISORY LEVEL WINDS AND SEAS ARE EXPECTED OVER THE ENTIRE ZONE THIS EVENING THROUGH AT LEAST WEDNESDAY. HOWEVER...GALES AND VERY STEEP SEAS ARE POSSIBLE FROM THIS EVENING THROUGH WEDNESDAY EVENING SOUTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-101000- /O.CON.KMFR.SI.Y.0101.000000T0000Z-140911T0600Z/ /O.CON.KMFR.SW.Y.0100.000000T0000Z-140911T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 151 PM PDT TUE SEP 9 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * WINDS: NORTH 20 TO 30 KT. * SEAS: STEEP WIND WAVE DOMINATED NORTH SEAS OF 4 TO 8 FEET WITH A DOMINANT PERIOD OF AROUND 7 SECONDS. SEAS WILL BECOME VERY STEEP AT 6 TO 9 FEET 7 SECONDS THIS EVENING THROUGH WEDNESDAY EVENING. * AREAS AFFECTED AND TIMING: SMALL CRAFT ADVISORY LEVEL CONDITIONS ARE EXPECTED PRIMARILY BEYOND 5 NM FROM SHORE. HOWEVER...STEEP TO VERY STEEP SEAS MAY EDGE IN CLOSER TO SHORE THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON...ESPECIALLY NEAR CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-101000- /O.CON.KMFR.SW.Y.0100.000000T0000Z-140911T1200Z/ /O.CON.KMFR.SI.Y.0101.140909T2100Z-140911T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 151 PM PDT TUE SEP 9 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. * SEAS: STEEP WIND WAVE DOMINATED SEAS OF 6 TO 8 FEET 7 SECONDS NEAR CAPE BLANCO THIS AFTERNOON. THE AREA OF STEEP SEAS WILL EXPAND TO COVER MUCH OF THE WATERS NORTH OF CAPE BLANCO AS WINDS INCREASE THIS EVENING THROUGH WEDNESDAY EVENING. * WINDS: NORTH 15 TO 25 KT DEVELOPING THIS AFTERNOON AND CONTINUING THROUGH WEDNESDAY EVENING. * TIMING: STEEP SEAS AND MODERATE WINDS WILL BOTH OCCUR THIS EVENING THROUGH WEDNESDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
854 WHUS76 KMFR 101020 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 320 AM PDT WED SEP 10 2014 PZZ376-102330- /O.CAN.KMFR.GL.W.0037.000000T0000Z-140911T0600Z/ /O.EXT.KMFR.SI.Y.0101.000000T0000Z-140912T0000Z/ /O.EXT.KMFR.SW.Y.0100.000000T0000Z-140912T0600Z/ /O.CON.KMFR.SE.W.0055.000000T0000Z-140911T1200Z/ /O.NEW.KMFR.GL.W.0038.140910T2100Z-140911T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 320 AM PDT WED SEP 10 2014 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 PM PDT THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 5 PM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 PM PDT THURSDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * WINDS: NORTH 20 TO 30 KT. WINDS MAY REACH GALE FORCE 30 TO 35 KT SOUTH OF GOLD BEACH THIS EVENING THROUGH WEDNESDAY EVENING. * SEAS: STEEP WIND WAVE DOMINATED NORTH SEAS OF 6 TO 9 FEET WITH A DOMINANT PERIOD OF AROUND 7 SECONDS. SEAS MAY BECOME VERY STEEP AT 9 TO 12 FEET 7 SECONDS THIS EVENING THROUGH WEDNESDAY EVENING. * AREAS AFFECTED AND TIMING: SMALL CRAFT ADVISORY LEVEL WINDS AND SEAS ARE EXPECTED OVER THE ENTIRE ZONE THIS EVENING THROUGH AT LEAST WEDNESDAY. HOWEVER...GALES AND VERY STEEP SEAS ARE POSSIBLE FROM THIS EVENING THROUGH WEDNESDAY EVENING SOUTH OF GOLD BEACH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-356-102330- /O.CAN.KMFR.SI.Y.0101.000000T0000Z-140911T0600Z/ /O.CON.KMFR.SW.Y.0100.000000T0000Z-140911T1200Z/ /O.NEW.KMFR.SI.Y.0102.140910T2100Z-140911T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 320 AM PDT WED SEP 10 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. * WINDS: NORTH 20 TO 30 KT. * SEAS: STEEP WIND WAVE DOMINATED NORTH SEAS OF 4 TO 8 FEET WITH A DOMINANT PERIOD OF AROUND 7 SECONDS. SEAS WILL BECOME VERY STEEP AT 6 TO 9 FEET 7 SECONDS THROUGH THIS EVENING. * AREAS AFFECTED AND TIMING: SMALL CRAFT ADVISORY LEVEL CONDITIONS ARE EXPECTED PRIMARILY BEYOND 5 NM FROM SHORE. HOWEVER...STEEP TO VERY STEEP SEAS MAY EDGE IN CLOSER TO SHORE THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... ESPECIALLY NEAR CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ370-102330- /O.CAN.KMFR.SI.Y.0101.000000T0000Z-140911T0600Z/ /O.EXT.KMFR.SW.Y.0100.000000T0000Z-140912T0600Z/ /O.NEW.KMFR.SI.Y.0102.140910T2100Z-140912T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 320 AM PDT WED SEP 10 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 PM PDT THURSDAY. * SEAS: STEEP WIND WAVE DOMINATED SEAS OF 6 TO 8 FEET 7 SECONDS NEAR CAPE BLANCO THIS AFTERNOON. THE AREA OF STEEP SEAS WILL EXPAND TO COVER MUCH OF THE WATERS NORTH OF CAPE BLANCO AS WINDS INCREASE THIS EVENING THROUGH WEDNESDAY EVENING. * WINDS: NORTH 15 TO 25 KT DEVELOPING THIS AFTERNOON AND CONTINUING THROUGH THIS EVENING. * TIMING: STEEP SEAS AND MODERATE WINDS WILL BOTH OCCUR THIS EVENING THROUGH WEDNESDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Sep 9, 2:00 AM PDT, 40 minutes earlier.
Area forecast discussion, Sep 9, 2:00 AM PDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
200 AM PDT TUE SEP 9 2014
.DISCUSSION...ONSHORE FLOW AND UPPER TROUGHING REMAIN OVER THE REGION
TONIGHT...KEEPING TEMPERATURES NEAR SEASONAL NORMALS FOR THIS
MORNING THROUGH THE AFTERNOON. THIS EVENING SHOULD FEEL MUCH COOLER
THAN PREVIOUS DAYS GIVEN THE EXPECTED BREEZY CONDITIONS.
AFTER A CHILLY WEDNESDAY MORNING...ESPECIALLY ON THE EAST SIDE
WHERE AREAS OF FROST IS LIKELY IN THE TYPICALLY COLDER LOCATIONS...THE
UPPER TROUGHING WILL LOSE ITS INFLUENCE AND A SURFACE-BASED
THERMAL TROUGH FEATURE WILL BECOME THE MAIN INFLUENCE IN OUR
WEATHER THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND. THIS
FEATURE WILL ESPECIALLY IMPACT FIRES IN THE AREA AS THE AIR MASS
DRIES OUT AND BECOMES UNSTABLE BY THURSDAY. GIVEN THE SIGNIFICANT
FIRE ACTIVITY ONGOING OVER SISKIYOU COUNTY AND THE CASCADES...I'LL
FOCUS ON THE EVOLUTION OF THE THERMAL TROUGH AND HOW IT COULD
IMPACT FIRES.
OFFSHORE FLOW BEGINS TO BE FELT TOMORROW NIGHT...ESPECIALLY OVER
CURRY AND SISKIYOU COUNTIES...AND NIGHTTIME HUMIDITIES WILL START TO
DIMINISH THOUGH SHOULD GENERALLY REMAIN IN THE MODERATE RANGE OVER
HIGHER TERRAIN. ON WEDNESDAY THE AIR MASS WARMS AND DRIES OUT
FURTHER AND DESTABILIZES...SUPPORTING THE POTENTIAL FOR
PLUME-DOMINATED FIRE BEHAVIOR. TO PROVIDE PERSPECTIVE ON HOW DRY THE
AIR MASS IS EXPECTED TO BE ON WEDNESDAY...LOCAL GUIDANCE FOR
SAWYER'S BAR SUGGESTS AN AFTERNOON HUMIDITY OF 3 PERCENT. AWAY FROM
FIRES...THIS SIMPLY MEANS TEMPERATURES WILL JUMP TO ABOUT 5 DEGREES
ABOVE NORMAL FOR THIS TIME OF YEAR...AND MAY REACH THE 80S NEAR
BROOKINGS AT THE CURRY COUNTY COAST DUE TO NORTHEAST WINDS TRAVELING
DOWN THE CHETCO VALLEY.
WEDNESDAY NIGHT WILL FEATURE VERY LOW HUMIDITIES FOR THE
CASCADES...COAST RANGE...AND SISKIYOU COUNTY WITH SOME AREAS ONLY
RECOVERING TO ABOUT 25 PERCENT OVERNIGHT. WINDS WILL BE MOST
SIGNIFICANT OVER THE CASCADES WEDNESDAY NIGHT...WITH EASTERLY
BOUNDARY LAYER FLOW AT ABOUT 15 KT PER THE NAM12. ON THURSDAY THE
THERMAL TROUGH MOVES INLAND WHICH IS USUALLY THE HOTTEST DAY FOR
MOST OF THE FORECAST AREA...WITH TEMPERATURES REACHING ABOUT 10
DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. ADDITIONALLY...FORECAST
SOUNDINGS SUGGEST A DRY AND UNSTABLE AIR MASS AS IS COMMON FOR WHEN
THE THERMAL TROUGH PUSHES INLAND...LIKELY MAKING FOR MORE ACTIVE
FIRE BEHAVIOR. IN FUTURE SHIFTS WE'LL BE CONSIDERING FIRE WEATHER
PRODUCTS THAT COULD ADD EMPHASIS TO HOW THIS WEATHER PATTERN COULD
CREATE CHALLENGES FOR FIREFIGHTING CREWS OVER THE REGION.
HOT AND DRY WEATHER CONTINUES INTO FRIDAY WITH SOME POTENTIAL FOR
SLIGHT COOLING OVER THE WEEKEND...THOUGH THE EMPHASIS SHOULD BE ON
THE WORD SLIGHT. NO PRECIPITATION IS EXPECTED THROUGH THE WEEKEND.
UPPER TROUGHING EARLY NEXT WEEK SPITS OUT SOME PRECIPITATION IN BOTH
THE ECMWF AND GFS MODELS...BUT CONFIDENCE IS VERY LOW IN THIS
ESPECIALLY GIVEN THE MODELS' POOR TRACK RECORD IN DAY 5+ FORECASTS
RECENTLY...AND THE FACT THAT ONLY 2 ENSEMBLE MEMBERS SUPPORT THIS
SOLUTION IN THE GFS WITH THE OTHER MEMBERS SHOWING FLAT UPPER FLOW
OR RIDGING.
&&
.AVIATION...STRATUS WITH LIFR CIGS WILL REMAIN ALONG THE COOS
COAST AND THE SOUTHERN CURRY COAST (INCLUDING BOTH KOTH AND KBOK)
THROUGH MID MORNING. STRATUS WILL WORK INTO THE UMPQUA BASIN WITH
MVFR CIGS REACHING KRBG AROUND DAWN. ALL OF THIS SHOULD BURN OFF
AND MOVE BACK OFF SHORE BY MID MORNING. COASTAL STRATUS SHOULD
RETURN TO TERMINALS IN THE EVENING BUT SHOULD REMAIN CLOSE TO THE
COAST TONIGHT. ELSEWHERE, VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24
HOURS. -WRIGHT
&&
.MARINE...UPDATED 8 PM PDT MON 08 SEP 2014...HIGH PRESSURE
CONTINUES TO BUILD OFFSHORE THIS MORNING AND A THERMAL TROUGH REDEVELOPS
ALONG THE COAST...RESULTING IN INCREASING NORTH WINDS AND WIND
WAVE DOMINATED SEAS. NORTH WINDS ARE LIKELY TO BE STRONGEST
TODAY THROUGH WEDNESDAY WITH GALES POSSIBLE SOUTH OF CAPE BLANCO.
LATEST GUIDANCE SUGGESTS THAT A SMALL CRAFT ADVISORY FOR WINDS
WILL LIKELY BE SUFFICIENT OVER THE SOUTHERN WATERS THROUGH
TODAY...HOWEVER STRONGER WINDS (GALES) ARE SHOWN FOR WEDNESDAY. THE
NORTH WIND AND SEAS PATTERN WILL PERSIST THROUGH THURSDAY...THEN
THE THERMAL TROUGH WILL WEAKEN AND MOVE INLAND FRIDAY INTO THE
WEEKEND WITH LIGHTER WINDS AND SEAS OVER THE WATERS. -WRIGHT
&&
.CLIMATE...THIS SUMMER CONTINUES TO BE ON TRACK TO BE THE HOTTEST
SUMMER ON RECORD FOR MEDFORD...IN TERMS OF AVERAGE TEMPERATURE
FROM JUNE 21 THROUGH TODAY. WHAT'S MOST NOTABLE IS THAT THIS
SUMMER SO FAR IS A FULL DEGREE WARMER THAN THE CLOSEST CONTENDER.
WITH WARMER CONDITIONS ON THE WAY AND THE CLIMATE FORECAST SYSTEM
2 MODEL SHOWING ONLY ABOVE NORMAL TEMPERATURES FOR THE NEXT
SEVERAL WEEKS...THE SUMMER OF 2014 STANDS A GOOD CHANCE TO BE THE
HOTTEST SUMMER ON RECORD FOR MEDFORD AND KNOCK 2013 DOWN TO SECOND
PLACE.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT WEDNESDAY FOR
PZZ356-376.
HAZARDOUS SEAS WATCH FROM THIS AFTERNOON THROUGH WEDNESDAY
EVENING FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT
WEDNESDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM THIS AFTERNOON TO 11 PM
PDT WEDNESDAY FOR PZZ350-370.
GALE WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY FOR
PZZ376.
NSK/NSK/TRWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 2:40 AM PDT | Hazardous Seas Warning | MFR | 49 hr | |
| Sep 9, 2:40 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 49 hr | |
| Sep 9, 2:09 PM PDT | Frost Advisory | MFR | Klamath, Lake | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.